MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-03-52D
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Dr.Contacted us for a mdm luxated by a patient with a tha.The primary surgery took place in 2014 (exeter stem and tritanium solid cup).There was an acetabular revision in 2017.The exact date is unknown additional patient records/ x-rays and operation reports are not available in this case this is a pi related to (b)(4) and is reported for a primary revision that had taken place within the same patient.
 
Additional Manufacturer Narrative
An event regarding dislocation between a v40 head and x3 liner was reported.Clinician review of the provided x-rays confirms malposition involving a tritanium shell.Method & results: product evaluation and results: not performed as no product was returned for evaluation, it remains implanted.Clinician review: two major component malposition factors active in the hip joint with non-anatomical anteversion and inclination in the arthroplasty in combination with two additional soft tissue related instability factors regarding short leg length and use of a 22-mm femoral head that may further increase capsular laxity while effective rom of a 22-mm femoral is relatively small and thereby has minimal tolerance for component malposition issues with major risk of impingement in the arthroplasty to result in hip instability ultimately leading to hip revision.Product history review: not performed as no lot information was provided.Complaint history review: not performed as no lot information was provided.Conclusion.Two major component malposition factors active in the hip joint with non-anatomical anteversion and inclination in the arthroplasty in combination with two additional soft tissue related instability factors regarding short leg length and use of a 22-mm femoral head that may further increase capsular laxity while effective rom of a 22-mm femoral is relatively small and thereby has minimal tolerance for component malposition issues with major risk of impingement in the arthroplasty to result in hip instability ultimately leading to hip revision.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Dr.Contacted for a mdm luxated by a patient with a tha.The primary surgery took place in 2014 (exeter stem and tritanium solid cup).There was an acetabular revision in 2017.The exact date is unknown additional patient records/ x-rays and operation reports are not available in this case this is a pi related to pi 2067592 and is reported for a primary revision that had taken place within the same patient.Updated based on medical review.This pi relates to first revision surgery which occurred in 2017 due to dislocation between the femoral head and x3 liner.The medical review revealed.- cup malposition with non-anatomical anteversion and inclination - short left leg with 1-cm contributing to soft tissue laxity around the hip - use of 22-mm femoral head has small effective rom and thereby minimal tolerance against impingement an unknown exeter stem was added to the product grid in this complaint investigation based on the medical review for limb length discrepancy and migration.

Brand Name
PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8619206
Report Number0002249697-2019-01970
Device Sequence Number254820
Product Code LPH
UDI-Device Identifier07613327040043
UDI-Public07613327040043
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number500-03-52D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;